Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 4, NWS Springfield, MO

October 17, 20159 counties in Missouri

NWS Springfield, MO issued this frost advisory at Oct 17, 2015, 3:08 AM CDT for 9 counties in Missouri. It took effect at Oct 18, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2015, 3:08 AM CDT (08:08 UTC)
In effect from
Oct 18, 2015, 1:00 AM CDT
Expired
Oct 18, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Dent County, MO, Howell County, MO, Maries County, MO, Miller County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2533 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS73 KSGF 170808
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 AM CDT SAT OCT 17 2015

MOZ057-058-070-071-082-083-097-098-106-172015-
/O.NEW.KSGF.FR.Y.0004.151018T0600Z-151018T1300Z/
/O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
308 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO
  MID 30S BY DAYBREAK THIS MORNING. ANOTHER NIGHT OF TEMPERATURES
  IN THE LOW TO MID 30S IS EXPECTED TONIGHT INTO SUNDAY MORNING.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ056-069-081-092-171300-
/O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/
MORGAN-CAMDEN-LACLEDE-WRIGHT-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...LYNCHBURG...LEBANON...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD
308 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO
  MID 30S BY DAYBREAK. THE COLDEST TEMPERATURES WILL BE IN THE
  PROTECTED VALLEYS OF THE EASTERN OZARKS.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL
4 follow-up statements
769 
WWUS73 KSGF 172033
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SAT OCT 17 2015


MOZ057-058-070-071-082-083-097-098-106-180445-
/O.CON.KSGF.FR.Y.0004.151018T0600Z-151018T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
333 PM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW 
  TO MID 30S BY DAYBREAK THIS MORNING. ANOTHER NIGHT OF 
  TEMPERATURES IN THE LOW TO MID 30S IS EXPECTED TONIGHT INTO 
  SUNDAY MORNING. 

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
472 
WWUS73 KSGF 172047
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT SAT OCT 17 2015


MOZ057-058-070-071-082-083-097-098-106-181200-
/O.CON.KSGF.FR.Y.0004.151018T0600Z-151018T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
347 PM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S
  TONIGHT. 

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
717 
WWUS73 KSGF 180739
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT SUN OCT 18 2015

MOZ057-058-070-071-082-083-097-098-106-181300-
/O.CON.KSGF.FR.Y.0004.000000T0000Z-151018T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
239 AM CDT SUN OCT 18 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S 
  TONIGHT. 

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL
120 
WWUS73 KSGF 181259
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT SUN OCT 18 2015


MOZ057-058-070-071-082-083-097-098-106-181400-
/O.EXP.KSGF.FR.Y.0004.000000T0000Z-151018T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
759 AM CDT SUN OCT 18 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES ARE BEGINNING TO WARM INTO THE 40S AND SOUTHEASTERLY
WINDS ARE INCREASE WHICH WILL END THE RISK FOR ADDITIONAL FROST
DEVELOPMENT THIS MORNING. 

$$

WISE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:46 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 17, 2:46 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
246 AM CDT SAT OCT 17 2015

.SHORT TERM...(Today and Tonight)
Issued at 0248 AM CDT SAT OCT 17 2015

A rather chilly night is underway this morning, especially across
the eastern Ozarks, where temperatures have dropped into the 30s
in many spots. A Frost Advisory continues for portions of the
eastern Ozarks and central Missouri through 8 AM. Readings over
western Missouri and southeastern Kansas haven't fallen quite as
much as initially expected, as an area of high cloud cover has
started to move into the area from the northwest.

Temperatures today will only warm into the upper 50s and low 60s,
with a light east to northeast wind.

Canadian high pressure will continue to drop south into the Ohio
Valley tonight, with frost again possible along and east of US 63.
A Frost Advisory will again be issued for this area from 1 AM
through 8 AM Sunday morning.

.LONG TERM...(Sunday through Friday)
Issued at 0248 AM CDT SAT OCT 17 2015

Temperatures will start to increase Sunday, especially over
western Missouri and southeastern Kansas, as southwest winds at
the surface and ridging aloft move into the area. Even warmer
temperatures are expected by Monday, with highs well into the 70s.
Will need to watch fire weather on Monday, with southwest winds
becoming a bit gusty by afternoon, and RH dropping below 30
percent.

Above average temperatures will continue through the workweek,
with highs each day in the mid to upper 70s. RH values will drop
to between 30 and 35 percent each afternoon.

Any rain chances look to hold off until at least next weekend, as
the upper level pattern is looking increasingly "blocky" over the
CONUS.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1145 PM CDT FRI OCT 16 2015

VFR conditions expected as high pressure slides nearby. A mid/high
level cloud deck will move overhead but will scatter out during
the day Saturday. Light winds are expected.

&&

.SGF Watches/Warnings/Advisories...
MO...Frost Advisory until 8 AM CDT this morning for MOZ056>058-
     069>071-081>083-092-097-098-106.

KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Burchfield
Hazardous weather outlook, Oct 16, 7:00 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT FRI OCT 16 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
700 PM CDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TO ELEVATED FROST RISK.

DISCUSSION...

PATCHY TO WIDESPREAD FROST WILL OCCUR LATE TONIGHT ACROSS
PORTIONS OF THE MISSOURI OZARKS MAINLY EAST OF A LINE FROM
OSCEOLA TO BRANSON. FROST WILL BE MOST WIDESPREAD ACROSS THE
EASTERN OZARKS...OR EAST OF A VERSAILLES TO WEST PLAINS LINE WHERE
A FROST ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST WILL AGAIN BE POSSIBLE ACROSS THE EASTERN OZARKS SATURDAY
NIGHT.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Frost Advisories in Missouri, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.